Avalanche, Teton & Gros Ventre Mountains
- When
- January 29, 7:59 PM MST
- Where
- Teton & Gros Ventre Mountains forecast zone
- Reported by
- Department of Highways
- Coordinates
- 43.002, -109.948 (the zone’s center; the record gives no point)
5 hours beginning around 2000MST Wednesday, January 29. 7.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
An avalanche in Hoback Canyon closed US Highway 191 for about 3.5 hours beginning around 2000MST Wednesday, January 29. The slide occurred between Hoback Junction and Bondurant near an area known as Cow-of-the-Woods at milepost 156.7. Up to 15 feet of debris was deposited across the roadway in a 40-foot-wide swath. There were no vehicles caught in the slide.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jan 29, 2:58 PM MST, 5 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 258 PM MST WED JAN 29 2014 .SHORT TERM...TONIGHT THROUGH FRIDAY MAJOR WINTER STORM ONGOING OUT WEST WITH HEAVY SNOW FALLING AND SNOW PILING UP. SNOWFALL RATES ARE AN EASY INCH PER HOUR IN THE MOUNTAINS AND THE NORTH HALF OF THE STAR VALLEY. SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE COMMON BUT IT'S ADDING UP QUICKLY ATTM. THE HEAVIEST SNOW WILL CONTINUE THROUGH THE EVENING HOURS AS STRONG...MOIST ISENTROPIC UPGLIDE CONTINUES. THERE COULD BE A LETUP LATER TONIGHT BEFORE ANOTHER DISTURBANCE MOVES IN THURSDAY MORNING LEADING TO ANOTHER INCREASE IN SNOWFALL RATES THAT CONTINUE MUCH OF THURSDAY AND POTENTIALLY INTO THURSDAY EVENING BEFORE SNOWFALL WILL LIKELY START WINDING DOWN. 1 TO 2 FEET IS EXPECTED IN THE FAR WESTERN MOUNTAINS WITH 6 TO 12 INCHES IN THE VALLEYS EXCEPT LOCALLY HIGHER AMOUNTS IN THE NORTHERN STAR VALLEY AND HIGHER WNW FAVORED MOUNTAIN SLOPES. FURTHER SOUTH...THE SNOW IS WORKING ITS WAY SOUTH THROUGH THE UPPER GREEN AND CONTINUES ACROSS THE I80 CORRIDOR. IT LOOKS LIKE THE SNOW WILL CONTINUE IN THE SOUTH THROUGH THURSDAY AS THE NEXT DISTURBANCE MOVES THROUGH AND POTENTIAL JET COUPLET COMES INTO PLAY. SNOWFALL DOESN'T LOOK ALL THAT MUCH WITH 1 TO 4 INCHES COVERING PROBABLY ALL BUT THE HIGHER TERRAIN SOUTH OF I80. FURTHER NORTH...THE FRONTAL BOUNDARY OVER CENTRAL MONTANA IS EXPECTED TO SAG SOUTH INTO OUR FAR NRN ZONES AFTER 06Z IN NRN JOHNSON COUNTY AND CLOSER TO 12Z IN THE NRN BIG HORN BASIN. SNOW WILL FALL IN THE BIGHORNS FROM NOW THROUGH THURSDAY EVENING AND THEN SPREAD INTO THE LOWER ELEVATIONS BEHIND OUR MONTANA COLD FRONT. SNOWFALL OF 6 TO 12 INCHES ARE EXPECTED IN THE BIGHORN MOUNTAINS WITH HIGHER AMOUNTS QUITE POSSIBLE IN THE NW PART OF THE RANGE. THE LOWER ELEVATIONS WILL LIKELY SEE 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THE MONTANA BORDER. THIS SAME FRONT IS THEN EXPECTED TO SAG SOUTH TOWARDS NATRONA AND FREMONT COUNTIES LATER TOMORROW AFTERNOON AND REMAIN THURSDAY NIGHT. APPROACHING DISTURBANCE FROM THE WEST AND POTENTIALLY SOME JET STREAK DYNAMICS WILL TRY AND GET SNOW GOING BEHIND THE FRONT WITH THE HIGHEST PROBABILITY IN NATRONA COUNTY. WILL DEFINITELY HAVE TO WATCH THIS AREA CLOSELY TO SEE HOW THINGS COME TOGETHER TOMORROW. LITTLE TRICKIER FOR LANDER AND RIVERTON BUT HAVE TO KEEP AT LEAST A CHANCE IN HERE. CONDITIONS IMPROVE MOST AREAS ON FRIDAY AFTER A CHILLY START BUT THE NEXT DISTURBANCE IN THE NW FLOW WILL LIKELY LEAD TO AN INCREASING CHANCE OF SNOW IN THE NW MOUNTAINS. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY ANOTHER LESSER NORTHERN STREAM SHORTWAVE WILL BE APPROACHING FROM THE NORTHWEST AND WILL ALIGN ITSELF UP WITH A SOUTHERN STREAM SHORTWAVE TRACKING SOUTHEAST ACROSS THE DESERT SOUTHWEST BY FRIDAY NIGHT. THIS NEXT WAVE OF ENERGY WILL SIMPLY PROLONG THE SNOWFALL IN THE WESTERN MOUNTAINS AND IN THE BIG HORN MTNS THROUGH SATURDAY. THERE WILL LIKELY BE EMBEDDED AREAS OF LOCALLY HEAVIER SNOWFALL FRIDAY EVENING IN THE NORTHWEST MTNS WHERE LIFTED INDICES ARE PROGGED TO BE BELOW ZERO AHEAD OF THE ASSOCIATED SURFACE COLD. SOME OF THE SNOWFALL COULD SPILL INTO AREAS EAST OF THE DIVIDE...ESPECIALLY IN THE SOUTHEAST BIG HORN BASIN AND IN JOHNSON COUNTY...LATE FRIDAY NIGHT AND INTO SATURDAY MORNING AS THE COLD FRONT PUSHES SOUTH ACROSS AREAS EAST OF THE DIVIDE BEFORE GETTING HUNG UP ON THE DIVIDE. FOR THE REST OF THE PERIOD THROUGH MID WEEK NEXT WEEK WE REMAIN UNDER THE NORTHWEST FLOW WITH H7 TEMPS GENERALLY IN THE TEENS BELOW ZERO EXCEPT THE LOW 20S BELOW ZERO BY WEDNESDAY IN THE BIG HORN BASIN...JOHNSON COUNTY AND NORTHEAST NATRONA COUNTY AS YET ANOTHER COLD FRONT INVADES AREAS EAST OF THE DIVIDE WITH THE FRONT GETTING HUNG UP ON THE EAST SIDE OF THE CONTINENTAL DIVIDE. JOHNSON COUNTY WILL ONLY SEE HIGH TEMPERATURES IN THE MID TEENS WEDNESDAY WITH TEMPS NOT QUITE AS COLD ELSEWHERE AS THE COLDEST AIR WILL BE TO THE NORTHEAST AS IT HAS BEEN SO MUCH OF THE TIME IN THIS NORTHWESTERLY FLOW PATTERN. THE ASSOCIATED ALBERTA CLIPPER NEXT WEDNESDAY IS FORECAST TO BE MORE ROBUST BY THE GFS THEN THE EURO AS THE GFS INDICATES A ROBUST VORT MAX TRACKING SOUTHEAST ACROSS EASTERN NORTH DAKOTA BY 12Z WED. WITH THE UNCERTAINTY OF THE STRENGTH OF THIS CLIPPER AND WITH ITS ORIGINS IN THE CANADIAN PRAIRIE...WILL NOT INCREASE POPS FOR NOW FOR WED. OTHERWISE...WILL KEEP CHC OF LIGHT SNOW IN THE NW MTNS AND IN THE BIG HORN MTNS SATURDAY NIGHT THROUGH WED UNDER THE NW FLOW. .AVIATION.../00Z ISSUANCE/ WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES MVFR TO IFR...LOCALLY LIFR...CEILINGS AND VISIBILITIES REDUCED IN SNOW WILL REMAIN ACROSS THE WEST THROUGH EARLY FRIDAY MORNING WITH MOUNTAINS AND HIGHER TERRAIN OBSCURED. STRONG WINDS WILL PRODUCE AREAS OF LOW LEVEL WIND SHEAR THROUGH 12Z THURSDAY. CONDITIONS WILL BEGIN TO IMPROVE LATE THURSDAY NIGHT. EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES THE LOWER ELEVATIONS INCLUDING THE AIRPORTS WILL HAVE PREVAILING VFR CONDITIONS FOR MOST THE TAF PERIOD. CONDITIONS WILL BEGIN AND DETERIORATE AFTER 20Z THU AT KCOD KBYG KWRL KGEY IN -SN AND GUSTY NORTH WIND. ALONG AND EAST OF THE CONTINENTAL DIVIDE OVER THE MOUNTAINS...WIDESPREAD MVFR TO IFR...LOCALLY LIFR... CEILINGS AND VISIBILITIES REDUCED IN SNOW WILL SPREAD ACROSS THE WEST THROUGH 12Z THURSDAY WITH MOUNTAINS AND HIGHER TERRAIN OBSCURED. STRONG WINDS WILL PRODUCE AREAS OF LOW LEVEL WIND SHEAR ACROSS THE AREA EAST OF THE DIVIDE. MVFR TO IFR CEILINGS AND VISIBILITIES REDUCED IN SNOW WILL CONTINUE IN THE BIGHORN AND WIND RIVER MOUNTAINS THROUGH THE FORECAST PERIOD. .FIRE WEATHER... SNOW AND WIND WILL CONTINUE OUT WEST THROUGH THURSDAY. EAST OF THE DIVIDE... THERE WILL BE A MIXTURE OF WIND...SNOW AND RAPIDLY CHANGING CONDITIONS THROUGH THURSDAY. SOME LIGHT SNOW WILL FALL OUT WEST ON FRIDAY WITH A CHANCE OF LIGHT SNOW EAST OF THE DIVIDE FRIDAY NIGHT AND SATURDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 PM MST THURSDAY WYZ026-028>030. HIGH WIND WARNING UNTIL 9 PM MST THIS EVENING WYZ019-020. WINTER STORM WARNING UNTIL 5 AM MST FRIDAY WYZ001-002-012>015-023>025-027. WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 PM MST THURSDAY WYZ010. WINTER WEATHER ADVISORY UNTIL 11 PM MST THURSDAY WYZ008-009. && SHORT TERM...SKRBAC LONG TERM...LIPSON AVIATION...ALLEN FIRE WEATHER...SKRBAC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1234 PM MST WED JAN 29 2014 WYZ001>020-022>030-301200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1234 PM MST WED JAN 29 2014 ...HIGH WIND WARNING FOR SOUTHEAST FREMONT AND NATRONA COUNTIES THIS AFTERNOON AND EVENING... ...WINTER STORM WARNING FOR THE WEST THROUGH THURSDAY NIGHT... ...WINTER WEATHER ADVISORY FOR SWEETWATER COUNTY UP INTO SUBLETTE COUNTY THROUGH THURSDAY... ...WINTER WEATHER ADVISORY FOR THE BIGHORN MOUNTAINS THROUGH THURSDAY EVENING... ...WINTER WEATHER ADVISORY FOR THE LOWER ELEVATIONS OF NORTHERN JOHNSON COUNTY FROM 11 PM THIS EVENING TO 11 PM THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A MAJOR WINTER STORM WILL BRING SIGNIFICANT SNOW AND BLOWING SNOW ACROSS WESTERN...NORTH CENTRAL AND SOUTHWEST WYOMING. THIS STORM WILL ALSO PRODUCE VERY STRONG WINDS IN PLACES...INCLUDING SOUTHEAST FREMONT INTO NATRONA COUNTIES THIS AFTERNOON AND EVENING. PLEASE SEE THE WINTER WEATHER AND HIGH WIND PRODUCTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...SNOW WILL CONTINUE ACROSS THE WEST AND SOME SNOW IS POSSIBLE EAST OF THE DIVIDE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT SNOWFALL TOTALS...AND WIND GUSTS OVER 50 MPH. TEAM RIVERTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
619 PM MDT WED JAN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HEAVY SNOW ALPINE 43.17N 111.03W
01/29/2014 M12.00 INCHES LINCOLN WY PUBLIC
0352 PM SNOW COLTER BAY 43.90N 110.63W
01/29/2014 M5.00 INCHES TETON WY PUBLIC
0353 PM HEAVY SNOW MOOSE 43.65N 110.71W
01/29/2014 M6.00 INCHES TETON WY TRAINED SPOTTER
0353 PM SNOW RAFTER J RANCH 43.43N 110.78W
01/29/2014 M1.50 INCHES TETON WY TRAINED SPOTTER
0354 PM SNOW 3 W AFTON 42.73N 110.99W
01/29/2014 M4.00 INCHES LINCOLN WY PUBLIC
0355 PM HEAVY SNOW BEDFORD 42.89N 110.93W
01/29/2014 M10.00 INCHES LINCOLN WY POST OFFICE
0355 PM HEAVY SNOW STAR VALLEY RANCH 42.98N 110.95W
01/29/2014 M7.00 INCHES LINCOLN WY TRAINED SPOTTER
0355 PM SNOW ALTA 43.76N 111.04W
01/29/2014 M3.00 INCHES TETON WY COCORAHS
0504 PM SNOW 2 WSW JACKSON 43.46N 110.81W
01/29/2014 M3.00 INCHES TETON WY PUBLIC
0524 PM SNOW PINEDALE 42.86N 109.86W
01/29/2014 M4.00 INCHES SUBLETTE WY TRAINED SPOTTER
0536 PM SNOW 1 WSW CANYON 44.72N 110.51W
01/29/2014 E1.00 INCHES YELLOWSTONE WY MESONET
CANYON SNOTEL
0536 PM HEAVY SNOW 5 N SOUTH ENTRANCE 44.21N 110.67W
01/29/2014 E6.00 INCHES YELLOWSTONE WY MESONET
LEWIS LAKE DIVIDE SNOTEL
0536 PM SNOW 16 N PAHASKA 44.73N 109.91W
01/29/2014 E3.00 INCHES YELLOWSTONE WY MESONET
PARKER PEAK SNOTEL
0537 PM SNOW 10 W PAHASKA 44.48N 110.16W
01/29/2014 E3.00 INCHES YELLOWSTONE WY MESONET
SYLVAN LAKE SNOTEL
0537 PM SNOW 4 WSW PAHASKA 44.48N 110.04W
01/29/2014 E1.00 INCHES YELLOWSTONE WY MESONET
SYLVAN ROAD SNOTEL
0537 PM SNOW 14 ESE OLD FAITHFUL 44.37N 110.58W
01/29/2014 E2.00 INCHES YELLOWSTONE WY MESONET
THUMB DIVIDE SNOTEL
0537 PM SNOW 25 NE MORAN JUNCTION 44.15N 110.22W
01/29/2014 E4.00 INCHES YELLOWSTONE WY MESONET
TWO OCEAN PLATEAU SNOTEL
0537 PM SNOW 21 W CLARK 44.94N 109.57W
01/29/2014 E2.00 INCHES PARK WY MESONET
BEARTOOTH LAKE SNOTEL
0537 PM SNOW 19 WSW WAPITI 44.38N 109.79W
01/29/2014 E2.00 INCHES PARK WY MESONET
BLACKWATER SNOTEL
0537 PM SNOW 16 NE DUBOIS 43.67N 109.37W
01/29/2014 E1.00 INCHES FREMONT WY MESONET
CASTLE CREEK SNOTEL
0537 PM SNOW 14 NE PAHASKA 44.65N 109.78W
01/29/2014 E4.00 INCHES PARK WY MESONET
EVENING STAR SNOTEL
0537 PM SNOW 30 SW MEETEETSE 43.86N 109.32W
01/29/2014 E1.00 INCHES PARK WY MESONET
KIRWIN SNOTEL
0537 PM SNOW 18 SW CODY 44.30N 109.24W
01/29/2014 E1.00 INCHES PARK WY MESONET
MARQUETTE SNOTEL
0538 PM SNOW 40 W THERMOPOLIS 43.66N 109.01W
01/29/2014 E3.00 INCHES HOT SPRINGS WY MESONET
OWL CREEK SNOTEL
0538 PM SNOW 26 WSW CLARK 44.80N 109.66W
01/29/2014 E3.00 INCHES PARK WY MESONET
WOLVERINE SNOTEL
0538 PM SNOW 28 E LOVELL 44.80N 107.84W
01/29/2014 E1.00 INCHES BIG HORN WY MESONET
BALD MOUNTAIN SNOTEL
0538 PM SNOW 8 NNE MORAN JUNCTION 43.95N 110.45W
01/29/2014 E4.00 INCHES TETON WY MESONET
BASE CAMP SNOTEL
0539 PM HEAVY SNOW 6 ENE ALTA 43.78N 110.93W
01/29/2014 E9.00 INCHES TETON WY MESONET
GRAND TARGHEE SNOTEL
0539 PM HEAVY SNOW 10 N BONDURANT 43.34N 110.43W
01/29/2014 E7.00 INCHES TETON WY MESONET
GRANITE CREEK SNOTEL
0539 PM HEAVY SNOW 8 W SOUTH ENTRANCE 44.13N 110.83W
01/29/2014 E8.00 INCHES TETON WY MESONET
GRASSY LAKE SNOTEL
0539 PM SNOW 20 NE BONDURANT 43.39N 110.13W
01/29/2014 E2.00 INCHES TETON WY MESONET
GROS VENTRE SUMMIT SNOTEL
0539 PM SNOW 14 E BONDURANT 43.17N 110.14W
01/29/2014 E5.00 INCHES SUBLETTE WY MESONET
LOOMIS PARK SNOTEL
0539 PM SNOW 8 WNW JACKSON 43.52N 110.91W
01/29/2014 E5.00 INCHES TETON WY MESONET
PHILLIPS BENCH SNOTEL
0539 PM SNOW SOUTH ENTRANCE 44.13N 110.67W
01/29/2014 E5.00 INCHES TETON WY MESONET
SNAKE RIVER STN SNOTEL
0539 PM SNOW 25 NW DUBOIS 43.75N 110.06W
01/29/2014 E4.00 INCHES TETON WY MESONET
TOGWOTEE PASS SNOTEL
0539 PM SNOW 24 ESE BOULDER 42.65N 109.26W
01/29/2014 E4.00 INCHES SUBLETTE WY MESONET
BIG SANDY OPENING SNOTEL
0540 PM SNOW 12 NNE PINEDALE 43.01N 109.76W
01/29/2014 E5.00 INCHES SUBLETTE WY MESONET
ELKHART PARK G.S. SNOTEL
0540 PM SNOW 16 SW DUBOIS 43.38N 109.88W
01/29/2014 E3.00 INCHES SUBLETTE WY MESONET
GUNSITE PASS SNOTEL
0540 PM HEAVY SNOW 22 N CORA 43.25N 110.02W
01/29/2014 E6.00 INCHES SUBLETTE WY MESONET
KENDALL RANGER STATION SNOTEL
0540 PM SNOW 25 SW LANDER 42.58N 109.08W
01/29/2014 E4.00 INCHES SUBLETTE WY MESONET
LARSEN CREEK SNOTEL
0540 PM SNOW 12 N CORA 43.11N 109.95W
01/29/2014 E5.00 INCHES SUBLETTE WY MESONET
NEW FORK LAKE SNOTEL
0540 PM SNOW 16 E BOULDER 42.71N 109.41W
01/29/2014 E3.00 INCHES SUBLETTE WY MESONET
POCKET CREEK SNOTEL
0540 PM HEAVY SNOW 19 SW BONDURANT 42.96N 110.61W
01/29/2014 E6.00 INCHES LINCOLN WY MESONET
BLIND BULL SUMMIT SNOTEL
0540 PM HEAVY SNOW 8 SE AFTON 42.65N 110.81W
01/29/2014 E7.00 INCHES LINCOLN WY MESONET
COTTONWOOD CREEK SNOTEL
0540 PM SNOW 26 N KEMMERER 42.15N 110.68W
01/29/2014 E5.00 INCHES LINCOLN WY MESONET
HAMS FORK SNOTEL
0541 PM HEAVY SNOW 36 N KEMMERER 42.30N 110.68W
01/29/2014 E7.00 INCHES LINCOLN WY MESONET
INDIAN CREEK SNOTEL
0541 PM HEAVY SNOW 15 NNE COKEVILLE 42.27N 110.81W
01/29/2014 E6.00 INCHES LINCOLN WY MESONET
KELLEY RANGER STATION SNOTEL
0541 PM SNOW 15 S AFTON 42.51N 110.91W
01/29/2014 E3.00 INCHES LINCOLN WY MESONET
SALT RIVER SUMMIT SNOTEL
0543 PM HEAVY SNOW 19 SE AFTON 42.53N 110.66W
01/29/2014 E6.00 INCHES LINCOLN WY MESONET
SPRING CREEK DIVIDE SNOTEL
0543 PM SNOW 17 E AFTON 42.76N 110.59W
01/29/2014 E5.00 INCHES SUBLETTE WY MESONET
TRIPLE PEAK SNOTEL
0543 PM HEAVY SNOW 8 NE AFTON 42.82N 110.84W
01/29/2014 E6.00 INCHES LINCOLN WY MESONET
WILLOW CREEK SNOTEL
0543 PM SNOW 12 ESE BONDURANT 43.13N 110.20W
01/29/2014 E2.00 INCHES SUBLETTE WY MESONET
EAST RIM DIVIDE SNOTEL
0543 PM HEAVY SNOW STAR VALLEY RANCH 42.97N 110.96W
01/29/2014 M6.00 INCHES LINCOLN WY COCORAHS
0609 PM SNOW 17.2 E THAYNE 42.97N 110.61W
01/29/2014 E5.00 INCHES LINCOLN WY PARK/FOREST SRVC
BLIND BULL SUMMIT
0609 PM SNOW 14.3 E THAYNE 42.87N 110.71W
01/29/2014 E5.00 INCHES LINCOLN WY PARK/FOREST SRVC
BOX Y RANCH
0609 PM SNOW 23 NW DUBOIS 43.73N 110.01W
01/29/2014 E3.00 INCHES FREMONT WY PARK/FOREST SRVC
BROOKS LAKE LODGE
0610 PM SNOW 5 NE ALTA 43.79N 110.94W
01/29/2014 E4.00 INCHES TETON WY PARK/FOREST SRVC
GRAND TARGHEE-CHIEF JOSEPH
0610 PM HEAVY SNOW 9.9 NNW JACKSON 43.60N 110.85W
01/29/2014 E8.00 INCHES TETON WY PARK/FOREST SRVC
JACKSON HOLE-RAYMER
0610 PM HEAVY SNOW 9.4 NNW JACKSON 43.59N 110.87W
01/29/2014 E9.00 INCHES TETON WY PARK/FOREST SRVC
JACKSON HOLE-RENDEZVOUS BOWL
0610 PM SNOW TOGWOTEE MOUNTAIN LODGE 43.82N 110.18W
01/29/2014 E3.00 INCHES TETON WY PARK/FOREST SRVC
0610 PM HEAVY SNOW 9.3 NNW JACKSON 43.59N 110.84W
01/29/2014 E8.00 INCHES TETON WY PARK/FOREST SRVC
JACKSON HOLE-MID
0611 PM SNOW 8.6 NNW JACKSON 43.58N 110.85W
01/29/2014 E5.00 INCHES TETON WY PARK/FOREST SRVC
JACKSON HOLE-BASE
0614 PM HEAVY SNOW ALPINE 43.17N 111.01W
01/29/2014 M12.00 INCHES LINCOLN WY PUBLIC
0614 PM HEAVY SNOW TETON PASS 43.49N 110.95W
01/29/2014 M8.00 INCHES TETON WY DEPT OF HIGHWAYS
0617 PM SNOW 4 ENE THAYNE 42.93N 110.93W
01/29/2014 M3.00 INCHES LINCOLN WY TRAINED SPOTTER
0617 PM SNOW 1 N PINEDALE 42.87N 109.86W
01/29/2014 M2.00 INCHES SUBLETTE WY TRAINED SPOTTER
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 757 PM MST WED JAN 29 2014 WYZ005-007-016>018-020-022-300500- CASPER MOUNTAIN-LANDER FOOTHILLS-NATRONA COUNTY LOWER ELEVATIONS- OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN- UPPER WIND RIVER BASIN-WIND RIVER BASIN- 757 PM MST WED JAN 29 2014 A COLD FRONT WILL DROP SOUTHWARD ACROSS THE AREA ACCOMPANIED BY A BAND OF SNOW. LOCAL ACCUMULATIONS OF AN INCH OR TWO WITH POSSIBLE WITH THIS BAND AS IT DROPS SOUTHWARD. MOTORISTS SHOULD BE ALERT FOR SLICK ROADS AND RAPID CHANGES IN VISIBILITY AS IT DROPS SOUTHWARD. TEAM RIVERTON
The national radar mosaic for the moment the first event began.
1 avalanche. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, January 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 488246.